Monday, February 02, 2009

Monday Photo Shoot - Winter at Home


EMPS #23: WINTER DAYS It's winter, here in the northern hemisphere, but here in the San Francisco Bay Area, it was 80 degrees yesterday. What's a girl got to do to see some cold weather? Glad you asked. Your assignment for this week is to show me some WINTER DAYS in your neighborhood. Snow, rain, clear, yet icy conditions, bare trees, dead leaves, whatever accurately illustrates a WINTER DAY where you live.
Extra Credit: Show me something BLUE. http://ellipsissuddenlycarly.blogspot.com/

This is my home in No. CA after a winter storm. We get an average of 4-8 inches of snow per storm. They leave quickly and the sun usually follows. We had 2 weeks of nice weather, one snow day, another week of sunshine and BLUE skies. It's 65 and sunny today. I love it here!

~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

This new drug is making me drowsy which effects my balance. I've been napping for safety and not even going to my computer everyday. Shocker! I'll get used to the drug with time, I hope. I can't imagine going from 10mg to 50mg, I'd be a zombie! It's only been 4 nights.

I have Twittered on my sidebar so no one worries at my lack of blogging. ;)

I have a neat test (EMG-Electromography) on Thursday that I'm going to try and document it here. They stick a needle, hooked to a machine, into various muscles. It shows the electrical activity of the muscle. When muscles die they do a rumba (facilitate) and you can see it on the screen. You can see my tongue moving like it is full of jumping beans which is why I slur when I talk. I'll add it in the post because it's really fascinating.

I had my hormone levels checked today and can't wait to see the results. Night sweats, migraines, unmotivated, snappish and fatigued can't all be me and ALS. Okay, maybe part me and a smidgen of ALS. LOL Big reveal at the end of the month. These symptoms started at 43 and now they are getting worse. They would not give me the pill for bad PMS in my 30's due to ALS and blood clotting. I pray I don't run into an ALS blockade in trying to level out my hormones.

My girlfriend, Tami, took me out for a girl's day. She told me her teens were explaining what an "emo" was. Apparently they are emotional/goth people and some have "emo" bands? She declared that she must be a "hormo" then and I laughed out loud. We should start a band! Any "hormos" out there want to jam? I'll supply plenty of fans. ;)

22 comments:

Jan (Thanks For 2 Day) said...

I can"t stand new meds for just the reasons you've mentioned. It's frustrating to cope with more 'side-effects' than the original problem itself! I've had the EMG for nerve problems in my neck and back. I'm sure you are a trooper when it comes to nerve issues. I've also had sinus surgery!! I hope yours will go well. I've never had a hormone test...no one here seems to think they're important but I totally understand, and want one!! Be well:)

Lucy said...

OH Tammy! I am a hormo for sure and need to join your band we can call ourselves 'the night sweats' ARen't they THE worst?
It isn't a normal Hot is it? I feel like there is an inferno inside of me, and then the temp in my house is SO cold at night so after a bit without the clothes and blankets I am freezingggg!! haha
I pray your meds adjust quickly so u can stop falling all over the frige!

I've had the emg and I wish u luck! when i was done I said to the tech. I don't know whether to thank you or punch you in your face!
your home looks so cozy and I would love to send u a pic of mine. xoxo

Giggles said...

Oh Tammy it will probably take two weeks to adjust to those meds....I have been slow to blog lately too....Count my in as Hormo.... I could sing and play the piano! We could be named " The Crankies", and write a song Called " Get me chocolate or die!"

So good to see your posts on here. I have been overwhelmed by all the email from OWOH...and avoiding my slow computer lately!

Take care, big virtual hugs
Love Sherrie

Michelle said...

Sorry about the meds.
Pretty winter picture.

Tabor said...

It took me about 8 months of night sweats, day hot flashes, and mood swings to get through that time of my life...but I refused to take hormones and was able to avoid most medications. Hang in there as it will pass. Sorry about the other symptoms and you are an amazing trooper as always. I will look for a winter photo today...but we haven't had much in the way of winter weather here.

Me Maw said...

Sorry to hear you've not been feeling well. Hopefully the side effects will soon get better and the hormone issue will level off!

Blessings, peace & all good

Carly said...

Hi Tammy :)

Oh darlin, I am so sorry to hear you haven't been feeling well. Hang in there, I will be thinking good thoughts your way!

Beautiful photo. I just love it up in the Sierra. I have to get back up there before the end of the month to see the snow. I believe a fresh snowfall is coming in just a few days, it should be a winter wonderland by the weekend! Beautiful!

Hugs, Carly

Nancy said...

Hi sweet stuff,
Your entries evoke such varied emotions in me. With that "Lighthouse" song playiing in the background, your beautiful pic, stories of hardship...yet strength and humor.
Been thinking of you lots...

and then some.

Much love,
Nance

Suzanne R said...

I had a total hysterectomy at age 32 so PMS wasn't an issue after that, but hormones sure have been. I am on the patch and don't know what I'd do without it! You are a brave lady.

What a lovely winter picture! I'll bet it's very cozy inside with all the snow outside like that.

MyMaracas said...

Hormos? I'm in.

Seriously, I do admire your upbeat attitude and strength. Lovely winter photo, too.

Amber said...

Oh please can I join The Hormos?? I will fit right in. Truuust me. lol

:)

Tinker said...

Hormo! Ok, now I know where I fit in, lol...Yep, night sweats, hot flashes, migraines,etc - I think I qualify.
Keeping my fingers crossed for you, on those new meds. Just read your Twitters, & glad you made it up off the floor ok - you are such a trooper, lady!

paisley said...

i am thrilled you added the twitter form,, that way we know you are ok up there in the land of the big white snow!!!!! hope your body gets used to the drug,, and do try and keep us posted after the surgery so that we know all is well......

JP/deb said...

Hi Tammy,

I am a hormo-in-the-making ... no night sweats yet, but maybe I can blame the mood swings on it :)

Hope the docs can figure out something that works with the ALS.

I'm so glad you had a girl's day out -- time with our girlfriend's is always so special.

Peace & love, JP/deb

p.s. good luck on the sinus surgery - I have friends who have done it & were SO happy.

Geraldine said...

If you want some REAL snow Tammy, come on over! We have plenty to share, here in BC.

Your tulips should stay put for now but I don't know how that would be accomplished. LOL

Big hugs, G

TJ said...

My beautiful wonderful friend...
The hormones can be scarey. Time is walking and signs are popping up. You are very lucky..keep it up~! Love to you...TJ

TJ said...

Forgot to say...Respect and Admiration along with my love....TJ

Mary Timme said...

Tammy, I always end up laughing at your funny twist to things. I needed a laugh today as I was feeling sort of sad and sorry for my poor self. Like I'm poor in anything. I think and than you for it, that your post was like a heavenly boot on my posterior! I needed that.

Tammie Lee said...

Hello,
I hope you feel better soon. Those symptoms can really have a way with us. Your photo is lovely.

forgetfulone said...

I'm a hormo for sure! Tammy, just wanted you to know I loved your photo and enjoyed your post. I'm sorry you're suffering such side effects. The needle test sounds a lot like the one I had when they diagnosed carpal tunnel. Various needles going into the muscles. I hope it's painless for you. Take care.

paris parfait said...

Oh, another Hormo here, definitely! Love your winter scene. And that test you're having today sounds fascinating. Hope it all goes well. Will be following your progress! As for the new drug, hopefully the side effects will lessen, as your body adjusts. xoxox

Wammy said...

Isn't it funny that we all have a hormone story! We gals need to stick together for sure. A band is a super idea! I'm in but I can't sing, dance or chew gum and walk together. I could be the guitar teck...don't know anything a bout theat either. I could do someting I am sure! I love you home in the snow. And...how did you get the snowflakes? Nice touch! The eleventh commandment...Hangeth in there baby!